Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 92, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 19, 2001, 3:33 PM CDT for Coffee County, Geneva County, Alabama; Walton County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2001, 3:33 PM CDT (20:33 UTC)
- Expired
- Aug 19, 2001, 4:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
Counties Coffee County, AL, Geneva County, AL, Walton County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1581 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
268 WUUS52 KTAE 192033 SVRTLH ALC031-061-FLC131-192115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 333 PM CDT SUN AUG 19 2001 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COFFEE COUNTY IN ALABAMA WESTERN GENEVA COUNTY IN ALABAMA WALTON COUNTY IN FLORIDA * UNTIL 415 PM CDT... * AT 333 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS ALONG A LINE EXTENDING FROM 10 MILES WEST OF NEWBY TO 5 MILES SOUTH OF MOSSY HEAD...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF LUVERNE TO 11 MILES WEST OF DE FUNIAK SPRINGS...MOVING EAST AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... NEWBY...DE FUNIAK SPRINGS BY 340 PM CDT... ELBA...LOGAN FIELD MUNI AIRPORT BY 345 PM CDT... SAMSON...SELLERSVILLE BY 350 PM CDT... JACK...GOODMAN BY 355 PM CDT... COFFEE SPRINGS...NEW BROCKTON BY 400 PM CDT... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO POSSIBLE. .END 13-EDMONSTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:11 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Aug 19, 2:11 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 230 PM EDT SUN AUG 19 2001 DURING THE EARLY AFTERNOON...EARLIER CONVECTION ACROSS NE APALACH BAY AND SE BIG BEND FIZZLED OUT AS ASSOCD CLOUDS PREVENTED DIURNAL HEATING FROM GETTING STARTED HERE. CIRRUS SHIELD MOVED NWD ALSO SERVING TO INHIBIT INLAND ACTIVITY. THUS CLOUDS STRATIFIED IN MODIFIED AIRMASS AND SEABREEZE CANT SEEM TO GET GOING...ALTHO MAY DEVELOP ACROSS BIG BEND LATER TODAY. HOWEVER ACROSS PANHANDLE COAST...WITHIN UNMODIFIED AIR...SEABREEZE DEVELOPED AND UNDER WSW FLOW SHUD MOVE NNE THRU AFTERNOON. ALSO...SMALL MCS MOVING SE ACROSS SW ALA AROUND 30 MPH AND WILL REACH WRN SECTIONS OF LOCAL AREA LATER THIS AFTERNOON AND ER MOST SECTIONS THIS EVENING. GREATEST CONCERN IS MCS/SEA BREEZE CLASHES. ALTHO WIDESPREAD SEVERE NOT EXPECTED... ISOLD SEVERE...ESPECIALLY DAMAGING WIND GUSTS REMAINS POSSIBLE. THUS WILL INSERT EXTRA PERIOD THIS EVENING TO ACCOUNT FOR HIER POPS AND POTENTIALLY STRONG STORMS AND LOWER POPS FROM W TO E TONIGHT. MONDAY AND TUESDAY... THE BIG PIX SHOWS UPPER TROF OVER ERN CONUS AND SURFACE RIDGE OVER CNTRL FLA. CURRENTLY WEAK COLD FRONT N TENN TO SW MISS APPEARS TO BE MAKING LITTLE SWD PROGRESS AND LOOKING LESS AND LESS THAT IT WILL MAKE IT THRU CWFA...AND IF IT DOES MAINLY AS WIND SHIFT LINE AND MON EVENING (SE ALA/GA) TO EARLY TUES FLORIDA. THUS AT LEAST HALF OF LOCAL AREA MAY REMAIN IN SW FLW MUCH OF TOMORROW. TYPE 4 OR 5 SEA BREEZE REGIME (W/SW AROUND 10 MPH) FAVORS MID-HI SCT POPS FOR FLA...LESS ELSEWHERE. 12Z FWC/MAV/AVN GUIDANCE CONT TO BACK OFF OVERALL POPS WITH AVN ABOUT 10 PCT HIGHER ACROSS THE BOARD. TLH ETA MODEL SOUNDING DROPS OFF FROM AROUND 2 INCH PWAT THIS AFTERNOON TO 1.37 BY TUES EVENING. THUS WILL GO ON HIGH SIDE (40-50PCT) POPS FOR FLORIDA 2ND PERIOD...LOWER ELSEWHERE. AS FRONT FIZZLES AND HIGH BUILD SWD INTO LOCAL AREA...1000-700 MB STEERING FLOW BECOMES WNW AOA 10 MPH (TYPE 9) WHICH FAVORS AOB WDLY SCT POPS. SO FORECAST POPS DROP OFF TO ISOLD TO WIDELY SCT 4TH PERIOD. EXTENDED: UPPER TROF LIFTS INTO ATLC REPLACED BY UPPER RIDGE ALLOWING DRY AIR TO FILTER IN FROM NW TO SE AND PLACE LOCAL AREA IN BLO NORMAL CLIMO REGIME FOR AT LEAST SEVERAL DAYS. THEN RIDGE WEAKENS AND RETURN TO NORMAL CLIMO (SCT AFTN CONVECTION) BY THURSDAY. ALTHO THE ABOVE PATTERN FAVORS CONT TS CHANTAL TRACK AWAY FROM LOCAL AREA...ITS STILL EARLY AND BOTH LAND AND SEA FORECAST STILL UNCERTAIN AND DEPENDENT ON FINAL PATH OF CHANTAL. MARINE: WITH APALACH BAY CONVECTION DYING...WILL REGROUP ALL ZONES INTO ONE SIZE FITS ALL. WILL ACCOUNT FOR ABOVE MCS BY INTORDUCING SCT-NMRS CONVECTION THIS EVENING AND LOWERING TO WDLY SCT POPS BY MIDNIGHT. AFTERNOON BUOYS CONT TREND OF SW AOB 10 KNOTS...SEAS AOB 2 FEET. AS STATED ABOVE...AT THIS MOMEMENT WILL NOT INCREASE SEAS/WINDS DAY 5 TO ACCOUNT FOR CHANTAL UNTIL I SEE CONTRASTING EVIDENCE. FIRE WEATHER...NO HEADLINES. PRELIMINARY NUMBERS: TLH 072 092 070 093 5532 PFN 078 089 077 090 3431 DHN 073 092 072 093 2311 ABY 073 091 070 093 232- VLD 073 092 072 073 5421 .TLH... AL...NONE. GA...NONE. FL...NONE. BLOCK
In the hours before
Special weather statement, Aug 19, 3:14 PM CDT, 19 minutes before
ALZ065-066-068-FLZ007>009-192100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 414 PM EDT SUN AUG 19 2001 AT 413 PM EDT(313 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS OVER COVINGTON ALABAMA AND OKALOOSA COUNTY FLORIDA...MOVING EAST AT 25 MPH. THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. PEOPLE IN WALTON AND HOLMES COUNTIES OF FLORIDA...GENEVA...COFFEE AND DALE COUNTIES OF SOUTHEAST ALABAMA SHOULD REMAIN ALERT FOR THREATENING WEATHER THE NEXT 45 MINUTES. MME
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.